Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 20, 2004, 6:41 PM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 20, 2004, 7:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Aug 20, 6:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 202241
SVRBOX
MAC017-021-025-202330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT FRI AUG 20 2004
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
FRAMINGHAM...CAMBRIDGE
FAR NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITIES OF...WELLESLEY...BROOKLINE
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITY OF BOSTON
* UNTIL 730 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WAYLAND...OR
ABOUT NEAR FRAMINGHAM...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELLESLEY AND LINCOLN BY 645 PM EDT
WESTON AND WALTHAM BY 650 PM EDT
NEEDHAM BY 655 PM EDT
WATERTOWN...NEWTON AND BELMONT BY 700 PM EDT
BROOKLINE AND ARLINGTON BY 705 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4231 7096 4233 7097 4234 7095 4241 7099
4243 7096 4242 7100 4246 7106 4244 7147
4227 7147 4224 7083 4230 7088 4230 7092
4229 7092
$$
NMB/NSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:58 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 20, 5:58 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION..UPDATED FOR SHORT TERM.. NATIONAL WEATHER SERVICE TAUNTON MA 558 PM EDT FRI AUG 20 2004 ...SVR WX THREAT CONTINUES STRONG THROUGH 1 AM... WATCH THE BAND COMING OUT OF SE NYS. REPLACEMENT WATCH COMING OUT BY 610 PM. .SHORT TERM...TONIGHT AND SATURDAY SEVERE: LSR...RADAR AND THE EXCELLENT MODEL GUIDANCE FROM THE COMBINED 06Z AND 12Z NCEP ETA/GFS MODELS (ALMOST COINCIDENT TT/KI/SWI/SWEAT/HI/LI AXIS THAT HIT MODEL THRESHOLDS FOR SVR) TELLS THE SHORT TERM STORY THIS EVENING AND REASON FOR DELAYS OF SOME STANDARD PRODUCTS. THE EVENING SVR SHOULD REACTIVATE ONE MORE TIME BETWEEN 01Z-06Z/21 AND THE SUGGESTION IS TO STAY ON TOP OF THIS FOR THE REGION FROM THE MHT-AFN-BDL THEREAFTER IT FADES TO POSSIBLE FLOODERS ON THE W FRINGE OF THE FA OVERNIGHT BUT NO FFA ATTM DUE TO HI FFG. STAY ON THIS. THIS STILL COULD BE QUITE SERIOUS EARLY TONIGHT. POPS: KEPT POPS BELOW MENTIONABLE SE OF I95 TONIGHT WHERE DENSE FOG IS A PBLM BUT PROB NO CONVECTYION. FCST WAS A COMBO OF 12Z ETA/GFS AND 18Z ETA WITH MOST CONFIDENCE ON QPF WHERE GFS/ETA EACH FCST .10 IN A 6 HR PRD. WEVE (MODELS/HUMAN) HAD CONSIDERABLE DIFFICULTY WITH W QPF THIS WARM SEASON. TOMMORROWS POPS LESS CERTAIN. TOMORROW...IT WILL PROB RAIN EVERYWHERE BUT IT MAY NOT RAIN ALL THAT MUCH IN I95 CORRIDOR T-0.05. SORT OF EXPECT A REINVIGORATION OF THE SHWRS IN THE EVENING ON THE CAPE AND ISLANDS. DENSE FOG: MAY NEED AN ADVY LATER ON BUT BLV STRONG ENOUGH SW WIND SHOULD KEEP VSBY JUST HIGH FOR NO DENSE FOG ADVY. MARINE RELATED: INCREASING FETCH WITH STRONG FOR SUMMER SFC LOW SHOULD DRAG A TYPICALLY LAGGING SIGNIFICANT SWELL INTO THE REGION LATE TONIGHT AND SAT. WE MAY NEED A SURF ADVY TOMORROW ALONG WITH DISCUSSION OF ANOTHER RIP CURRENT EPISODE. ALL PRODUCTS POSTED. WE MAY TO UPDATE THIS AFD IN 2 HRS? PRODUCTS WE MAY NEED TO ISSUE WITHIN 12 HRS AFTER THE EVENING SVR WX DIMINISHES NEAR MIDNIGHT ARE DENSE FOG ADVY. HIGH SURF ADVY. FFW. && .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY MID RANGE ENSEMBLE FORECASTS IN GOOD AGREEMENT REGARDING THE TIMING OF THE COLD FRONTAL PASSAGE SATURDAY EVENING. WILL KEEP LINGERING EVENING SHOWERS AND CHANCE FOR THUNDERSTORMS IN THE FORECAST ACROSS SOUTHEASTERN MASSACHUSETTS AND PORTIONS OF RHODE ISLAND DURING SATURDAY EVENING. OTHERWISE HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE FORECAST AREA SUNDAY...PROVIDING A DRIER AND COOLER DAY. THE HIGH WILL REMAIN ACROSS THE FORECAST AREA THROUGH MONDAY. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH MONDAY NIGHT. THE BEST VORTICITY ADVECTION...STRONGEST AND MOST FAVORABLE WIND FIELDS FOR DYNAMIC FORCING WILL CROSS NORTHERN NEW ENGLAND. THERE WILL BE LIMITED MOISTURE ASSOCIATED WITH THIS COLD FRONT WHICH IS EXPECTED TO REACH THE FORECAST AREA BY DAYBREAK TUESDAY. THUS DID NOT MENTION CHANCE POPS AT THIS TIME. HIGH PRESSURE WILL BUILD FROM NORTHERN NEW ENGLAND DURING THE MIDWEEK PERIOD PROVIDING DRY AIR AND SEASONABLE TEMPERATURES. LOW PRESSURE CROSSING THE WESTERN GREAT LAKES WILL SEND AN INITIAL SHORT WAVE (INSTABILITY BURST) WITH WARMER AND MORE HUMID AIR BY FRIDAY. INCLUDED A CHANCE OF SHOWERS FOR DAY 7. && .AVIATION... PLS SEE INDIVIDUAL TAFS FOR DETAILS ON CONVECTION WITH WDSPRD LIFR CONDS IN FOG/ST DEVELOPING ALONG AND S OF BDL-ORH-BVY LINE DURING THE NIGHT. .MARINE... SCA NOW FOR OUTER S COASTAL WATERS. MORE WIDESPREAD SCA CONDS SAT MORNING IN BOTH WIND AND BUILDING SW FETCH SWELL. IN THE LONGER TERM...SOUTHERLY SWELL UP TO 7 FT CAN BE EXPECTED SATURDAY EVENING... THOUGH THE SWELL IS EXPECTED TO DIMINISH ON SUNDAY. OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WEDNESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SCA FOR S OUTER WATERS PVC TO MTK. .SHORT TERM...DRAG .LONG TERM...STRAUSS
Hazardous weather outlook, Aug 20, 11:12 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1112 AM EDT FRI AUG 20 2004 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-211113- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1112 AM EDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST CONNECTICUT...MASSACHUSETTS EAST OF BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE AND ALL OF RHODE ISLAND. .DAY ONE (TODAY AND TONIGHT)... THIS UPDATE IS TO UPGRADE THE RISK OF STRONG THUNDERSTORMS FROM HARTFORD AND TOLLAND COUNTIES NORTHEASTWARD THROUGH WORCESTER... NORFOLK AND SUFFOLK COUNTIES NORTHWARD INTO SOUTHERN NEW HAMPSHIRE BETWEEN 3 PM AND MIDNIGHT. THE RISK IS FOR DAMAGING WIND AND OR LARGE HAIL LATE TODAY OR EARLY TONIGHT...ESPECIALLY THE CONNECTICUT RIVER VALLEY THROUGH WORCESTER COUNTY INTO NORTHERN MIDDLESEX COUNTY MASSACHUSETTS UP INTO SOUTHWEST NEW HAMPSHIRE (HFD-IJD-OWD-NZW NORTHWARD). BRIEF STREET FLOODING RAINS ARE ANTICIPATED... A COUPLE OF SPOTS MAY RECEIVE 3 INCHES IN 90 MINUTES. WE ARE EXPECTING THAT SEVERE WEATHER WILL OCCUR IN AT LEAST TWO COUNTIES BY MIDNIGHT TONIGHT. HEAT WILL BE THE DRIVER IN HARTFORD AND HAMPDEN COUNTIES MID OR LATE AFTERNOON...LOOKING FOR THUNDERSTORMS TO FORM BETWEEN POUGHKEEPSIE AND LITCHFIELD COUNTY AROUND 3 PM. FURTHER NORTH A LONGER DURATION THREAT IS EXPECTED WITH A LATE AFTERNOON PULSE AND THEN POSSIBLY ANOTHER LATE THIS EVENING. SKYWARN ACTIVIATION IS ANTICIPATED FOR WITH A POSSIBLE OPERATOR REQUEST FOR THE OFFICE BEGINNING AROUND 3 OR 4 PM. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... LIKELY SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING AS A STRONGER COLD FRONT CROSSES THE REGION SATURDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED FROM SUNDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE TODAY AS DISCUSSED IN THE DAY ONE PORTION. DRAG
In the hours before
Special weather statement, Aug 20, 4:59 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 459 PM EDT FRI AUG 20 2004 CTZ002-202200- HARTFORD CT- 459 PM EDT FRI AUG 20 2004 AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 20 MILES WEST OF BRISTOL...OR ABOUT 5 MILES NORTHEAST OF NEW MILFORD...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...BRISTOL AND PLAINVILLE BY 540 PM EDT...FARMINGTON AND NEWINGTON BY 550 PM EDT...WETHERSFIELD AND HARTFORD BY 600 PM EDT. A SEVERE THUNDERSTORM WARNING FOR THIS STORM NOW IN LITCHFIELD COUNTY WAS ISSUED BY THE NATIONAL WEATHER SERVICE IN ALBANY NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
Local storm report, Aug 20, 5:06 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FUNNEL CLOUD GARDNER 42.58N 71.99W
08/20/2004 WORCESTER MA AMATEUR RADIO
0220 PM TSTM WND DMG WINCHENDON 42.68N 72.04W
08/20/2004 WORCESTER MA AMATEUR RADIO
LARGE AND SMALL TREES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 1.75 INCH WORCESTER MA TRAINED SPOTTER
0225 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
08/20/2004 WORCESTER MA AMATEUR RADIO
BRANCHES AND WIRES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 0.88 INCH WORCESTER MA FIRE DEPT/RESCUE
0230 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
08/20/2004 WORCESTER MA NEWSPAPER
THREE TREES DOWN. TIME OF OCCURRENCE ESTIMATED.
0250 PM HAIL LUNENBURG 42.60N 71.73W
08/20/2004 1.00 INCH WORCESTER MA TRAINED SPOTTER
0255 PM HAIL TOWNSEND 42.67N 71.70W
08/20/2004 1.75 INCH MIDDLESEX MA TRAINED SPOTTER
HAIL DENTING CARS IN THE SOUTHERN PART OF TOWN
0255 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
08/20/2004 WORCESTER MA AMATEUR RADIO
NUMEROUS TREE LIMBS UP TO 3 INCHES IN DIAMETER DOWN
0258 PM TSTM WND DMG TOWNSEND 42.67N 71.70W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LARGE TREES DOWN
0325 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0325 PM HAIL LOWELL 42.64N 71.32W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
SOUTHERN PART OF TOWN
0428 PM HAIL WHATELY 42.45N 72.62W
08/20/2004 0.25 INCH FRANKLIN MA TRAINED SPOTTER
0433 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0435 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
08/20/2004 HAMPSHIRE MA TRAINED SPOTTER
TELEPHONE POLE AND TREES DOWN
0440 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/20/2004 HAMPSHIRE MA AMATEUR RADIO
12 INCH DIAMETER LIMBS DOWN IN THE NORTHERN PART OF TOWN
0440 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/20/2004 FRANKLIN MA AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN.
0442 PM HAIL WILMINGTON 42.56N 71.17W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
0445 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 2.00 INCH MIDDLESEX MA AIRPLANE PILOT
AIRLINE PILOT REPORTED AT GROUND LEVEL THAT THIS 2 INCH
DIAMETER HAIL LASTED 4 MINUTES. RELAYED BY FAA IN
BURLINGTON MA.
&&
TLMLocal storm report, Aug 20, 5:17 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
517 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FUNNEL CLOUD GARDNER 42.58N 71.99W
08/20/2004 WORCESTER MA AMATEUR RADIO
0220 PM TSTM WND DMG WINCHENDON 42.68N 72.04W
08/20/2004 WORCESTER MA AMATEUR RADIO
LARGE AND SMALL TREES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 0.88 INCH WORCESTER MA FIRE DEPT/RESCUE
0225 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
08/20/2004 WORCESTER MA AMATEUR RADIO
BRANCHES AND WIRES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 1.75 INCH WORCESTER MA TRAINED SPOTTER
0230 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
08/20/2004 WORCESTER MA NEWSPAPER
THREE TREES DOWN. TIME OF OCCURRENCE ESTIMATED.
0250 PM HAIL LUNENBURG 42.60N 71.73W
08/20/2004 1.00 INCH WORCESTER MA TRAINED SPOTTER
0255 PM HAIL TOWNSEND 42.67N 71.70W
08/20/2004 1.75 INCH MIDDLESEX MA TRAINED SPOTTER
HAIL DENTING CARS IN THE SOUTHERN PART OF TOWN
0255 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
08/20/2004 WORCESTER MA AMATEUR RADIO
NUMEROUS TREE LIMBS UP TO 3 INCHES IN DIAMETER DOWN
0258 PM TSTM WND DMG TOWNSEND 42.67N 71.70W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LARGE TREES DOWN
0300 PM TSTM WND DMG NORTH READING 42.57N 71.07W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
TWO TO FIVE INCH DIAMETER LIMBS DOWN.
0325 PM HAIL LOWELL 42.64N 71.32W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
SOUTHERN PART OF TOWN
0325 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0430 PM LIGHTNING TEWKSBURY 42.62N 71.23W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LIGHTNING CAUSED HOUSE FIRES
0433 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0435 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
08/20/2004 HAMPSHIRE MA TRAINED SPOTTER
TELEPHONE POLE AND TREES DOWN
0440 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/20/2004 FRANKLIN MA AMATEUR RADIO
LARGE BRANCHES AND WIRES DOWN.
0440 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/20/2004 HAMPSHIRE MA AMATEUR RADIO
12 INCH DIAMETER LIMBS DOWN IN THE NORTHERN PART OF TOWN
0442 PM HAIL WILMINGTON 42.56N 71.17W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
0445 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 2.00 INCH MIDDLESEX MA AIRPLANE PILOT
AIRLINE PILOT REPORTED AT GROUND LEVEL THAT THIS 2 INCH
DIAMETER HAIL LASTED 4 MINUTES. RELAYED BY FAA IN
BURLINGTON MA.
&&
TLMLocal storm report, Aug 20, 5:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FUNNEL CLOUD GARDNER 42.58N 71.99W
08/20/2004 WORCESTER MA AMATEUR RADIO
0220 PM TSTM WND DMG WINCHENDON 42.68N 72.04W
08/20/2004 WORCESTER MA AMATEUR RADIO
LARGE AND SMALL TREES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 0.88 INCH WORCESTER MA FIRE DEPT/RESCUE
0225 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
08/20/2004 WORCESTER MA AMATEUR RADIO
BRANCHES AND WIRES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 1.75 INCH WORCESTER MA TRAINED SPOTTER
0230 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
08/20/2004 WORCESTER MA NEWSPAPER
THREE TREES DOWN. TIME OF OCCURRENCE ESTIMATED.
0250 PM HAIL LUNENBURG 42.60N 71.73W
08/20/2004 1.00 INCH WORCESTER MA TRAINED SPOTTER
0255 PM HAIL TOWNSEND 42.67N 71.70W
08/20/2004 1.75 INCH MIDDLESEX MA TRAINED SPOTTER
HAIL DENTING CARS IN THE SOUTHERN PART OF TOWN
0255 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
08/20/2004 WORCESTER MA AMATEUR RADIO
NUMEROUS TREE LIMBS UP TO 3 INCHES IN DIAMETER DOWN
0258 PM TSTM WND DMG TOWNSEND 42.67N 71.70W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LARGE TREES DOWN
0300 PM TSTM WND DMG NORTH READING 42.57N 71.07W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
SMALL AND LARGE LIMBS DOWN.
0325 PM HAIL LOWELL 42.64N 71.32W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
SOUTHERN PART OF TOWN
0325 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0430 PM LIGHTNING TEWKSBURY 42.62N 71.23W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LIGHTNING CAUSED HOUSE FIRES
0433 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0435 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
08/20/2004 HAMPSHIRE MA TRAINED SPOTTER
TELEPHONE POLE AND TREES DOWN
0440 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/20/2004 FRANKLIN MA AMATEUR RADIO
LARGE BRANCHES...TREES...AND WIRES DOWN.
0440 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/20/2004 HAMPSHIRE MA AMATEUR RADIO
12 INCH DIAMETER LIMBS DOWN IN THE NORTHERN PART OF TOWN
0442 PM HAIL WILMINGTON 42.56N 71.17W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
0445 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 2.00 INCH MIDDLESEX MA AIRPLANE PILOT
AIRLINE PILOT REPORTED AT GROUND LEVEL THAT THIS 2 INCH
DIAMETER HAIL LASTED 4 MINUTES. RELAYED BY FAA IN
BURLINGTON MA.
&&
TLMLocal storm report, Aug 20, 6:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FUNNEL CLOUD GARDNER 42.58N 71.99W
08/20/2004 WORCESTER MA AMATEUR RADIO
0220 PM TSTM WND DMG WINCHENDON 42.68N 72.04W
08/20/2004 WORCESTER MA AMATEUR RADIO
LARGE AND SMALL TREES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 1.75 INCH WORCESTER MA TRAINED SPOTTER
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 0.88 INCH WORCESTER MA FIRE DEPT/RESCUE
0225 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
08/20/2004 WORCESTER MA AMATEUR RADIO
BRANCHES AND WIRES DOWN
0230 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
08/20/2004 WORCESTER MA NEWSPAPER
THREE TREES DOWN. TIME OF OCCURRENCE ESTIMATED.
0250 PM HAIL LUNENBURG 42.60N 71.73W
08/20/2004 1.00 INCH WORCESTER MA TRAINED SPOTTER
0255 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
08/20/2004 WORCESTER MA AMATEUR RADIO
NUMEROUS TREE LIMBS UP TO 3 INCHES IN DIAMETER DOWN
0255 PM HAIL TOWNSEND 42.67N 71.70W
08/20/2004 1.75 INCH MIDDLESEX MA TRAINED SPOTTER
HAIL DENTING CARS IN THE SOUTHERN PART OF TOWN
0258 PM TSTM WND DMG TOWNSEND 42.67N 71.70W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LARGE TREES DOWN
0300 PM TSTM WND DMG NORTH READING 42.57N 71.07W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
SMALL AND LARGE LIMBS DOWN.
0325 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0325 PM HAIL LOWELL 42.64N 71.32W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
SOUTHERN PART OF TOWN
0430 PM LIGHTNING TEWKSBURY 42.62N 71.23W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LIGHTNING CAUSED HOUSE FIRES
0430 PM TSTM WND DMG LEVERETT 42.45N 72.50W
08/20/2004 FRANKLIN MA TRAINED SPOTTER
SMALL AND LARGE TREES DOWN. ONE TREE BLOCKING SHREWSBURY
ROAD. POWER LINES DOWN.
0433 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0435 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
08/20/2004 HAMPSHIRE MA TRAINED SPOTTER
TELEPHONE POLE AND TREES DOWN
0440 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/20/2004 HAMPSHIRE MA AMATEUR RADIO
12 INCH DIAMETER LIMBS DOWN IN THE NORTHERN PART OF TOWN
0440 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/20/2004 FRANKLIN MA AMATEUR RADIO
LARGE BRANCHES...TREES...AND WIRES DOWN.
0442 PM HAIL WILMINGTON 42.56N 71.17W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
0445 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 2.00 INCH MIDDLESEX MA AIRPLANE PILOT
AIRLINE PILOT REPORTED AT GROUND LEVEL THAT THIS 2 INCH
DIAMETER HAIL LASTED 4 MINUTES. RELAYED BY FAA IN
BURLINGTON MA.
0605 PM HAIL BERLIN 42.38N 71.63W
08/20/2004 0.75 INCH WORCESTER MA AMATEUR RADIO
0605 PM HAIL NORTHBOROUGH 42.31N 71.65W
08/20/2004 0.75 INCH WORCESTER MA TRAINED SPOTTER
0615 PM HAIL NORTHBOROUGH 42.31N 71.65W
08/20/2004 1.25 INCH WORCESTER MA TRAINED SPOTTER
0615 PM HAIL MARLBOROUGH 42.35N 71.55W
08/20/2004 0.88 INCH MIDDLESEX MA AMATEUR RADIO
0625 PM HAIL MARLBOROUGH 42.35N 71.55W
08/20/2004 1.25 INCH MIDDLESEX MA AMATEUR RADIO
0625 PM HAIL SOUTHBOROUGH 42.30N 71.52W
08/20/2004 0.75 INCH WORCESTER MA TRAINED SPOTTER
&&
TLMLocal storm report, Aug 20, 6:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FUNNEL CLOUD GARDNER 42.58N 71.99W
08/20/2004 WORCESTER MA AMATEUR RADIO
0220 PM TSTM WND DMG WINCHENDON 42.68N 72.04W
08/20/2004 WORCESTER MA AMATEUR RADIO
LARGE AND SMALL TREES DOWN
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 1.75 INCH WORCESTER MA TRAINED SPOTTER
0225 PM HAIL ASHBURNHAM 42.63N 71.90W
08/20/2004 0.88 INCH WORCESTER MA FIRE DEPT/RESCUE
0225 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
08/20/2004 WORCESTER MA AMATEUR RADIO
BRANCHES AND WIRES DOWN
0230 PM TSTM WND DMG FITCHBURG 42.59N 71.82W
08/20/2004 WORCESTER MA NEWSPAPER
THREE TREES DOWN. TIME OF OCCURRENCE ESTIMATED.
0250 PM HAIL LUNENBURG 42.60N 71.73W
08/20/2004 1.00 INCH WORCESTER MA TRAINED SPOTTER
0255 PM TSTM WND DMG LUNENBURG 42.60N 71.73W
08/20/2004 WORCESTER MA AMATEUR RADIO
NUMEROUS TREE LIMBS UP TO 3 INCHES IN DIAMETER DOWN
0255 PM HAIL TOWNSEND 42.67N 71.70W
08/20/2004 1.75 INCH MIDDLESEX MA TRAINED SPOTTER
HAIL DENTING CARS IN THE SOUTHERN PART OF TOWN
0258 PM TSTM WND DMG TOWNSEND 42.67N 71.70W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LARGE TREES DOWN
0300 PM TSTM WND DMG NORTH READING 42.57N 71.07W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
14 TREES DOWN. LIMBS DOWN AND WIRES DOWN.
0325 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0325 PM HAIL LOWELL 42.64N 71.32W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
SOUTHERN PART OF TOWN
0430 PM LIGHTNING TEWKSBURY 42.62N 71.23W
08/20/2004 MIDDLESEX MA AMATEUR RADIO
LIGHTNING CAUSED HOUSE FIRES
0430 PM TSTM WND DMG LEVERETT 42.45N 72.50W
08/20/2004 FRANKLIN MA TRAINED SPOTTER
SMALL AND LARGE TREES DOWN. ONE TREE BLOCKING SHREWSBURY
ROAD. POWER LINES DOWN.
0433 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0435 PM TSTM WND DMG CHESTERFIELD 42.40N 72.85W
08/20/2004 HAMPSHIRE MA TRAINED SPOTTER
TELEPHONE POLE AND TREES DOWN
0440 PM TSTM WND DMG HADLEY 42.35N 72.58W
08/20/2004 HAMPSHIRE MA AMATEUR RADIO
12 INCH DIAMETER LIMBS DOWN IN THE NORTHERN PART OF TOWN
0440 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
08/20/2004 FRANKLIN MA AMATEUR RADIO
LARGE BRANCHES...TREES...AND WIRES DOWN.
0442 PM HAIL WILMINGTON 42.56N 71.17W
08/20/2004 0.75 INCH MIDDLESEX MA AMATEUR RADIO
0445 PM HAIL TEWKSBURY 42.62N 71.23W
08/20/2004 2.00 INCH MIDDLESEX MA AIRPLANE PILOT
AIRLINE PILOT REPORTED AT GROUND LEVEL THAT THIS 2 INCH
DIAMETER HAIL LASTED 4 MINUTES. RELAYED BY FAA IN
BURLINGTON MA.
0605 PM HAIL BERLIN 42.38N 71.63W
08/20/2004 0.75 INCH WORCESTER MA AMATEUR RADIO
0605 PM HAIL NORTHBOROUGH 42.31N 71.65W
08/20/2004 0.75 INCH WORCESTER MA TRAINED SPOTTER
0615 PM HAIL NORTHBOROUGH 42.31N 71.65W
08/20/2004 1.25 INCH WORCESTER MA TRAINED SPOTTER
0615 PM HAIL MARLBOROUGH 42.35N 71.55W
08/20/2004 0.88 INCH MIDDLESEX MA AMATEUR RADIO
0625 PM HAIL MARLBOROUGH 42.35N 71.55W
08/20/2004 1.25 INCH MIDDLESEX MA AMATEUR RADIO
0625 PM HAIL SOUTHBOROUGH 42.30N 71.52W
08/20/2004 0.75 INCH WORCESTER MA TRAINED SPOTTER
&&
TLMThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:59 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Aug 20, 2:07 PM EDT | Tornado Warning | BOX | Worcester | 23 min |
| Aug 20, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 32 min |
| Aug 20, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 47 min |
| Aug 20, 3:25 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| Aug 20, 3:51 PM EDT | Special Marine Warning | BOX | 84 min | |
| Aug 20, 4:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 46 min |
| Aug 20, 4:33 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 27 min |
| Aug 20, 5:27 PM EDT | Special Marine Warning | BOX | 48 min | |
| Aug 20, 6:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Aug 20, 6:46 PM EDT | Special Marine Warning | BOX | 89 min | |
| Aug 20, 6:46 PM EDT | Special Marine Warning | BOX | 89 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.